Alert archive / Kentucky / Flash Flood Warnings in 2015

Flash Flood Warning 37, NWS Charleston, WV

July 13, 2015Carter County, Kentucky

NWS Charleston, WV issued this flash flood warning at Jul 13, 2015, 4:05 PM EDT for Carter County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2015, 4:05 PM EDT (20:05 UTC)
Expired
Jul 13, 2015, 7:00 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

County Carter County, KY

The radar

The Jackson,KY radar (KJKL), 79 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WGUS51 KRLX 132005
FFWRLX
KYC043-132300-
/O.NEW.KRLX.FF.W.0037.150713T2005Z-150713T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
ISSUED BY NATIONAL WEATHER SERVICE PITTSBURGH PA
405 PM EDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN CARTER COUNTY IN KENTUCKY...

* UNTIL 700 PM EDT
    
* AT 404 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  OLIVE HILL...CARTER CAVES STATE PARK...GESLING...CARTER...
  SOLDIER...GRAHN AND GLOBE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

PLEASE REPORT FLOODING BY CALLING 4 1 2...2 6 2...1 9 8 8...POSTING
TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH. 
&&

LAT...LON 3833 8332 3833 8327 3834 8323 3842 8324
      3847 8319 3850 8318 3842 8302 3820 8303
      3820 8304 3818 8305 3823 8309 3824 8314
      3827 8317 3823 8322 3819 8323 3819 8326
      3821 8330 3829 8333 3832 8334

$$
2 follow-up statements
519 
WGUS71 KRLX 132141
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
541 PM EDT MON JUL 13 2015

KYC043-132300-
/O.CON.KRLX.FF.W.0037.000000T0000Z-150713T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARTER KY-
541 PM EDT MON JUL 13 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
WESTERN CARTER COUNTY...

AT 500 PM EDT...THE PUBLIC REPORTED HEAVY RAIN FROM THUNDERSTORMS IN 
HAD CAUSED ROADS TO BECOME IMPASSABLE...INCLUDING US 60 AND STATE 
ROUTE 1626 NEAR UPPER TYGART. IT HAS BEEN REPORTED THAT WATER IS 
BEGINNING TO RECEDE...HOWEVER IT MAY TAKE A LITTLE MORE TIME FOR 
ROADS TO BECOME SAFE FOR TRAVEL. DO NOT DRIVE THROUGH FLOODED 
ROADWAYS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OLIVE HILL...CARTER CAVES STATE PARK...GESLING...CARTER...SOLDIER...
GRAHN AND GLOBE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3833 8332 3833 8327 3834 8323 3842 8324
      3847 8319 3850 8318 3842 8302 3820 8303
      3820 8304 3818 8305 3823 8309 3824 8314
      3827 8317 3823 8322 3819 8323 3819 8326
      3821 8330 3829 8333 3832 8334

$$

16
543 
WGUS71 KRLX 132228
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
628 PM EDT MON JUL 13 2015

KYC043-132238-
/O.CAN.KRLX.FF.W.0037.000000T0000Z-150713T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARTER KY-
628 PM EDT MON JUL 13 2015

...THE FLASH FLOOD WARNING FOR WESTERN CARTER COUNTY IS CANCELLED...

ACCORDING TO CARTER COUNTY 911 THE FLOOD WATERS HAVE RECEDED. 
ADDITIONAL HEAVY RAIN IS NOT EXPECTED AND FLOODING IS NO LONGER 
EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO 
HEED ANY ROAD CLOSURES.

LAT...LON 3833 8332 3833 8327 3834 8323 3842 8324
      3847 8319 3850 8318 3842 8302 3820 8303
      3820 8304 3818 8305 3823 8309 3824 8314
      3827 8317 3823 8322 3819 8323 3819 8326
      3821 8330 3829 8333 3832 8334

$$

16

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 3:07 PM EDT, 58 minutes earlier.

Area forecast discussion, Jul 13, 3:07 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
307 PM EDT MON JUL 13 2015

.SYNOPSIS...
MID/UPPER LEVEL DISTURBANCES IN NORTHWEST FLOW INTO WEDNESDAY.
WEAK RIDGING ALOFT THURSDAY. MORE DISTURBANCES AND UNSETTLED WEATHER
BY THE END OF THE WORKWEEK.

&&

.NEAR TERM /THROUGH TUESDAY/...
NOT THINKING THE CURRENT LINE WILL CAUSE MORE THAN THE USUAL STREET FLOODING
IN THE SW LATE THIS AFTERNOON...WITH RAIN AMOUNTS LESS THAN 0.75 INCHES.
ALSO STILL THINKING THE HEAVIEST RAIN WITH THE AFTERNOON COMPLEX WILL BE SW
OF THE WOOD COUNTY TO WEBSTER COUNTY CORRIDOR...THAT WAS HIT OVERNIGHT
LAST NIGHT.

HOWEVER...WILL STILL POST A GENERAL FLASH FLOOD WATCH TO ENCOMPASS THE
CHANCE OF ANY ADDITIONAL DEVELOPMENT OVERNIGHT...BUT MORE LIKELY TUESDAY
AFTERNOON AND EVENING.  THINKING THE BEST CHANCE OF REDEVELOPMENT WOULD BE TO
OUR WEST AND SOUTHWEST OVERNIGHT...BUT WITH DEW POINTS IN THE LOW AND
MID 70S TO OUR WEST...COULD NOT RULE OUT OUR CWA...SO WILL LEAVE 30 POPS
LATE TONIGHT. WILL POSTED THE FLASH FLOOD WATCH OVER THE WETTEST COUNTIES
OF LATE.  IF TRENDS ARE NORTH OVERNIGHT...WE CAN EXPAND FURTHER NE TOWARD
CLARKSBURG AND ELKINS.

NO OTHER MAJOR CHANGES WITH POPS INCREASING TO LIKELY AGAIN TUESDAY AFTERNOON
FROM THE NORTHWEST...AHEAD OF THE 500 MB TROF AXIS THAT SWINGS THROUGH
LATER TUESDAY NIGHT.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
COLD FRONT SHOULD MOVE THROUGH FORECAST AREA TUESDAY NIGHT INTO
WEDNESDAY MORNING. MAIN PRECIPITATION WITH THIS WILL OCCUR TUESDAY
NIGHT...AND THEN TAPER OFF THROUGH THE DAY ON WEDNESDAY. MAIN SHOT
OF HEAVY RAIN WOULD ALSO BE EARLY ON TUESDAY NIGHT WITH QPF NEARING
1 INCH ACROSS THE SOUTHERN COAL FIELDS. COORDINATED WITH NEAR TERM
FORECASTER ON FLASH FLOOD WATCH VALID UNTIL 03Z WEDNESDAY. HIGH
PRESSURE THEN TAKES OVER WEDNESDAY NIGHT INTO THURSDAY NIGHT
PROVIDING DRYER WEATHER.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
MOISTURE AND POPS INCREASING ON FRIDAY AS A 500MB SHORTWAVE TROUGH
CROSSES THE GREAT LAKES. IN FACT...WITH A 500MB RIDGE ACROSS THE
SOUTHERN PLAINS...THE BULK OF THE LONG TERM PERIOD WILL BE DOMINATED
BY WEAK SHORTWAVE TROUGHS CROSSING THE FORECAST AREA. HAVE HIGHEST
POPS DURING AFTERNOONS...AND LOWER AT NIGHT...HOWEVER TIMING ANY
INDIVIDUAL VORT MAX IS TOUGH AND STAYED PRETTY CLOSE TO WPC
GUIDANCE. TEMPERATURES THIS WEEKEND WILL BE WARM...WITH UPPER 80S TO
LOW 90S ACROSS LOWER ELEVATIONS FRIDAY THROUGH MONDAY.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
BEFORE 18Z...STRONGEST CELLS WITH LINE MOVING SE THROUGH SRN OHIO SHOULD
REMAIN MAINLY W OF HTS...WHERE THERE IS MORE INSTABILITY.  YET...STILL HAVE
LINE MOVING QUICKLY SE AT 40 TO 45 MPH...NE EXTENT SHOULD BE VERY LIMITED
WITH LIGHTNING/THUNDER...INCLUDING PKB TO CKB.  BRIEF HEAVY RAIN SHOULD TAKE
VSBY INTO IFR FOR UNDER AN HOUR...WITH LINGERING LIGHTER SHOWERS IN ITS WAKE.

STILL FIGURING ON LOW STRATUS CLOUDS TO FORM 03Z TO 06Z...BUT UNSURE IF
THEY STAY SCATTERED OR DEVELOP A CEILING.  WILL CONTINUE TO MENTION MOSTLY
CEILINGS.

HAVE MORE 1 TO 2 THSD FT CEILINGS 12 TO 15Z...THEN MOSTLY AROUND 2 THSD FT
CEILINGS AFTER 15Z.  SHOWERS AND THUNDERSTORMS DEVELOPING MOSTLY 18Z AND
AFTERWARDS ON TUESDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE: LOW.

ALTERNATE SCENARIOS: EXTENT OF LOW STRATUS AND FG IN QUESTION
THAT DEVELOPS IN THE WARM AND MUGGY AIR OVERNIGHT.

AFTER 12Z TUESDAY...IFR CONDITIONS POSSIBLE IN SHOWERS/THUNDERSTORMS
TUESDAY AFTERNOON AND TUESDAY EVENING.  IFR IN FOG AND STRATUS POSSIBLE
LATE TUESDAY NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR WVZ005>009-
     013>018-024>029-033>038.
OH...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR OHZ075-083>087.
KY...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR VAZ003-004.

&&

SYNOPSIS...KTB/MZ
NEAR TERM...KTB
SHORT TERM...MZ
LONG TERM...MZ
AVIATION...KTB
Hazardous weather outlook, Jul 13, 3:22 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
322 PM EDT MON JUL 13 2015

KYZ102-105-VAZ003-004-WVZ005-024-033-141930-
CARTER-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-MINGO-MCDOWELL-
322 PM EDT MON JUL 13 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...
...SEVERE THUNDERSTORM WATCH 410 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA...AND PORTIONS OF SOUTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS TUESDAY
AFTERNOON AND EVENING. DAMAGING WINDS WILL BE THE HIGHEST THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ009-016>018-027>029-035>038-141930-
WOOD-ROANE-WIRT-CALHOUN-CLAY-BRAXTON-GILMER-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-
322 PM EDT MON JUL 13 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON
AND EVENING. DAMAGING WINDS WILL BE THE HIGHEST THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101-103-OHZ075-083>087-WVZ006>008-013>015-025-026-034-141930-
GREENUP-BOYD-ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-
CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-LOGAN-BOONE-WYOMING-
322 PM EDT MON JUL 13 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...
...SEVERE THUNDERSTORM WATCH 410 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON
AND EVENING. DAMAGING WINDS WILL BE THE HIGHEST THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-067-076-WVZ010-011-019-020-030-031-141930-
PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER-RITCHIE-DODDRIDGE-LEWIS-
HARRISON-
322 PM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A RISK OF ISOLATED STRONG TO SEVERE THUNDERSTORMS THIS
AFTERNOON INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON
AND EVENING. DAMAGING WINDS WILL BE THE HIGHEST THREAT. HEAVY
RAINFALL MAY ALSO POSE A FLASH FLOOD THREAT AND A FLASH FLOOD
WATCH MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ032-039-040-046-047-141930-
TAYLOR-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
322 PM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A RISK OF ISOLATED STRONG TO SEVERE THUNDERSTORMS THIS
AFTERNOON INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A RISK OF ISOLATED STRONG TO SEVERE THUNDERSTORMS
TUESDAY AFTERNOON AND EVENING. DAMAGING WINDS WILL BE THE HIGHEST
THREAT. HEAVY RAINFALL MAY ALSO POSE A FLASH FLOOD THREAT AND A
FLASH FLOOD WATCH MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 13, 11:02 AM EDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1102 AM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      LITTLE BIRCH            38.58N  80.71W
07/13/2015                   BRAXTON            WV   911 CALL CENTER

            CULVERTS WASHED OUT AND MULTIPLE ROAD CLOSURES AROUND
            LITTLE BIRCH

&&

EVENT NUMBER RLX1501599

MAC
Local storm report, Jul 13, 11:09 AM EDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1109 AM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     FLASH FLOOD      WEBSTER SPRINGS         38.48N  80.41W
07/13/2015                   WEBSTER            WV   EMERGENCY MNGR

            NUMEROUS REPORTS OF ROAD DAMAGE FROM MOUNTAINSIDE
            RUNOFF... SOME ROAD DAMAGE... AND SOME DAMAGE OUTSIDE
            WEBSTER MEMORIAL HOSPITAL

&&

EVENT NUMBER RLX1501600

MAC
Local storm report, Jul 13, 11:12 AM EDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1112 AM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      4 NW WEBSTER SPRINGS    38.52N  80.46W
07/13/2015                   WEBSTER            WV   911 CALL CENTER

            ROAD CLOSURE ON RT15 AND RT20 BETWEEN WEBSTER SPRINGS
            AND DIANA

&&

EVENT NUMBER RLX1501601

MAC
Local storm report, Jul 13, 11:14 AM EDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1114 AM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      BOGGS                   38.47N  80.63W
07/13/2015                   WEBSTER            WV   911 CALL CENTER

            ROAD CLOSURE ON RT82 BETWEEN COWAN AND BIRCH RIVER

&&

EVENT NUMBER RLX1501602

MAC
Local storm report, Jul 13, 11:50 AM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
1150 AM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HEAVY RAIN       9 NE SANDYVILLE         39.00N  81.54W
07/12/2015  M1.27 INCH       JACKSON            WV   CO-OP OBSERVER

            FELL IN 30 MINUTES. HIS CREEK IS RUNNING BANKFULL.

1008 PM     FLASH FLOOD      E MINERALWELLS          39.18N  81.51W
07/12/2015                   WOOD               WV   911 CALL CENTER

            CAR SUBMERGED IN FLOOD WATERS ALONG ELIZABETH PIKE NEAR
            BUTCHERER BEND IN MINERAL WELLS.

1011 PM     FLASH FLOOD      E MINERALWELLS          39.18N  81.51W
07/12/2015                   WOOD               WV   911 CALL CENTER

            HOUSES IN THE MOUNT PLEASANT SUBDIVISION IN MINERAL
            WELLS HAVE BEEN FLOODED.

1035 PM     FLASH FLOOD      2 SE DAVISVILLE         39.18N  81.47W
07/12/2015                   WOOD               WV   911 CALL CENTER

            TRAVEL TRAILER AT WEST VIRGINIA INTERSTATE FAIRGROUNDS
            WAS LIFTED BY RAPIDLY RISING FLOOD WATERS AND MOVED AN
            UNDETERMINED LENGTH. OCCUPANT TRIED TO CLIMB ON ROOF AND
            WAS UNHARMED WHEN THE TRAILER RAN AGROUND.

1040 PM     FLASH FLOOD      PARKERSBURG             39.26N  81.54W
07/12/2015                   WOOD               WV   PUBLIC

            EAST STREET BRIDGE VIADUCT FLOODED. PUBLIC REPORTS
            AROUND THREE FEET OF WATER OVER THE ROAD.

1047 PM     FLASH FLOOD      4 SE MINERALWELLS       39.13N  81.45W
07/12/2015                   WOOD               WV   911 CALL CENTER

            STATE ROUTE 47 NEAR LEACHTOWN CLOSED DUE TO HIGH WATER.

1134 PM     FLASH FLOOD      MINERALWELLS            39.18N  81.51W
07/12/2015                   WOOD               WV   PUBLIC

            TURKEY FOOT ROAD IN MINERAL WELLS IS UNDERWATER WITH
            WATER HALFWAY UP THE YARDS

1140 PM     HEAVY RAIN       JACKSON                 39.05N  82.63W
07/12/2015  M1.58 INCH       JACKSON            OH   MESONET

            30 MINUTE TOTAL.

1145 PM     FLASH FLOOD      E MINERALWELLS          39.18N  81.51W
07/12/2015                   WOOD               WV   911 CALL CENTER

            WATER UP TO AND COMING IN FIRST FLOOR WINDOWS AT
            LINCOLNSHIRE APARTMENTS ON DUBLIN DRIVE IN MINERAL
            WELLS. RESCUE BOATS ARE EN ROUTE FOR STRANDED RESIDENTS.

1145 PM     FLASH FLOOD      COALTON                 39.11N  82.61W
07/12/2015                   JACKSON            OH   911 CALL CENTER

            SR 93 CLOSED AT COALTON DUE TO HIGH WATER.

1200 AM     FLASH FLOOD      MINERALWELLS            39.18N  81.51W
07/13/2015                   WOOD               WV   EMERGENCY MNGR

            50 TO 60 HOMES WITH WATER IN THEM NEAR THE MINERAL
            WELLS AREA PER WOOD COUNTY OFFICE OF EMERGENCY
            MANAGEMENT. REPORT RELAYED BY STATE EOC.

1214 AM     FLASH FLOOD      MINERALWELLS            39.18N  81.51W
07/13/2015                   WOOD               WV   BROADCAST MEDIA

            MULTIPLE STREETS IN THE MOUNT PLEASANT ESTATES
            SUBDIVISION ARE UNDER WATER. PUBLIC REPORTS WATER IS UP
            TO CAR WINDOWS.

1233 AM     FLASH FLOOD      3 ENE JACKSON           39.06N  82.58W
07/13/2015                   JACKSON            OH   911 CALL CENTER

            HIGH WATER CLOSURE AT RICE ROAD AND SR 32.

0105 AM     FLASH FLOOD      3 N CENTERPOINT         38.90N  82.45W
07/13/2015                   GALLIA             OH   911 CALL CENTER

            HIGH WATER CLOSURE AT 279 AND US 35 NEAR CENTERPOINT

0200 AM     FLASH FLOOD      2 NE JACKSON            39.07N  82.60W
07/13/2015                   JACKSON            OH   911 CALL CENTER

            SR 788 AT FAIRGREENS RD CLOSED DUE TO HIGH WATER.

0216 AM     FLASH FLOOD      MINERALWELLS            39.18N  81.51W
07/13/2015                   WOOD               WV   EMERGENCY MNGR

            70 TO 80 HOMES ARE NOW BEING REPORTED TO HAVE FLOODED
            TO SOME EXTENT.

0545 AM     FLASH FLOOD      RICHWOOD                38.22N  80.54W
07/13/2015                   NICHOLAS           WV   EMERGENCY MNGR

            WATER INTO A FEW HOMES AND BUISNESSES IN RICHWOOD

0700 AM     FLASH FLOOD      2 SSW FLATWOODS         38.69N  80.67W
07/13/2015                   BRAXTON            WV   911 CALL CENTER

            SUTTON LANE BETWEEN FLATWOODS AND SUTTON CLOSED...
            WATER BLOCKING LANES

0730 AM     FLASH FLOOD      1 NE SUTTON             38.68N  80.70W
07/13/2015                   BRAXTON            WV   911 CALL CENTER

            WATER RESCUE ON OLD WOMANS RUN ROAD

0800 AM     FLASH FLOOD      LITTLE BIRCH            38.58N  80.71W
07/13/2015                   BRAXTON            WV   911 CALL CENTER

            CULVERTS WASHED OUT AND MULTIPLE ROAD CLOSURES AROUND
            LITTLE BIRCH

0815 AM     FLASH FLOOD      WEBSTER SPRINGS         38.48N  80.41W
07/13/2015                   WEBSTER            WV   EMERGENCY MNGR

            NUMEROUS REPORTS OF ROAD DAMAGE FROM MOUNTAINSIDE
            RUNOFF... SOME ROAD DAMAGE... AND SOME DAMAGE OUTSIDE
            WEBSTER MEMORIAL HOSPITAL

0900 AM     FLASH FLOOD      4 NW WEBSTER SPRINGS    38.52N  80.46W
07/13/2015                   WEBSTER            WV   911 CALL CENTER

            ROAD CLOSURE ON RT15 AND RT20 BETWEEN WEBSTER SPRINGS
            AND DIANA

0900 AM     FLASH FLOOD      BOGGS                   38.47N  80.63W
07/13/2015                   WEBSTER            WV   911 CALL CENTER

            ROAD CLOSURE ON RT82 BETWEEN COWAN AND BIRCH RIVER

&&

EVENT NUMBER RLX1501580 RLX1501581 RLX1501582 RLX1501591 RLX1501583
RLX1501584 RLX1501585 RLX1501586 RLX1501587 RLX1501592 RLX1501588
RLX1501589 RLX1501590 RLX1501593 RLX1501594 RLX1501595 RLX1501596
RLX1501598 RLX1501597 RLX1501599 RLX1501600 RLX1501601 RLX1501602

MAC
Local storm report, Jul 13, 3:41 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
341 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     OLIVE HILL              38.30N  83.17W
07/13/2015                   CARTER             KY   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS NUMEROUS TREES DOWN... POWER
            LINES AND TELEPHONE LINES DOWN... AND A TREE ON A HOUSE
            WITH ENTRAPMENT IN THE OLIVE HILL AREA

&&

EVENT NUMBER RLX1501603

MAC

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:33 PM EDTFlash Flood WatchRLXBoyd, Carter, Greenup, Lawrence32 hr
Jul 13, 2:39 PM EDTSevere Thunderstorm WarningRLXBoyd, Carter, Greenup, Lawrence81 min
Jul 13, 3:44 PM EDTSevere Thunderstorm WarningRLXLawrence46 min
Jul 13, 4:30 PM EDTFlash Flood WarningRLXLawrence3 hr

Nearby

Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.